MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, 4.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. EXCALIBUR, 4.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number EXCALIBUR, 4.0MM X 13CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a 4.0mm oval burr, ar-8400obe, and a 4.0mm excalibur, ar-8400ex, were being used during a shoulder arthroscopy procedure.During use, either the 4.0 excalibur or 4.0 oval burr left flakes in the joint.The rep was unable to determine which device the flakes came from.Additional information provided (b)(6) 2019: the flakes appeared during sad.The patient had normal quality tissue.The flakes were not able to be fully removed from the joint.Dualwave outflow tubing was not used in the case and there was an uninterrupted flow of irrigation through the device during its use.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation revealed the presence of horizontal grooves inferior to the cutting window of the ar-8400ex inner tube.Corresponding grooves were identified within the inner diameter of the outer tube window, and consistent with a site of metal debris production.Material analysis confirmed the ar-8400ex met all as-received specifications.This event is consistent with user applied mechanical force via prying/leveraging, as further evidenced by the presence of scuffing along the shrink tubing at the proximal end of the device.

Brand Name
EXCALIBUR, 4.0MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8961070
Report Number1220246-2019-01292
Device Sequence Number3146931
Product Code GFF
UDI-Device Identifier00888867043589
UDI-Public00888867043589
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEXCALIBUR, 4.0MM X 13CM
Device Catalogue NumberAR-8400EX
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;